Thunderstorm Wind, Barren
- When
- July 10, 1:15 PM EST
- Where
- Barren County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.950, -85.967
Numerous trees were blown down over South Central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Numerous trees were blown down over South Central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 10, 1:45 AM EST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 AM EDT WED JUL 10 2002 EARLY MORNING MCS THAT MOVED THROUGH SOUTH-CENTRAL INDIANA KENTUCKY HAS WEAKENED AND MOVED INTO SOUTH-CENTRAL KENTUCKY. SHOWERS AND THUNDERSTORMS WILL BE CONFINED ONLY TO THE SOUTHERN COUNTIES BY 6 AM...ALTHOUGH AREAS OF LIGHT RAIN WILL LINGER FARTHER NORTH THROUGH MID-MORNING. THIS MCS HAS ADVANCED WELL AHEAD OF THE COLD FRONT...WHICH WILL NOT ARRIVE UNTIL THIS AFTERNOON OVER NORTH KENTUCKY. DEPENDING ON THE AMOUNT OF CLEARING THIS AFTERNOON...HIGH DEWPOINTS WILL LEAD TO UNSTABLE AIR AGAIN THIS AFTERNOON...MAINLY OVER KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...ESPECIALLY OVER OUR SOUTHERN CWA. WILL CONTINUE LIKELY POPS FOR SOUTHERN HALF OF CWA AND CHANCE WORDING FOR THE NORTH. TONIGHT...COOLER DRIER AIR MOVES IN AS HIGH PRESSURE OVER THE WESTERN GREAT LAKES PUSHES THE COLD FRONT INTO TENNESSEE. WINDS WILL SWITCH TO THE NORTHEAST...WHICH WILL DRY OUT SOMEWHAT THE LOWER LEVELS OF THE ATMOSPHERE. RAIN CHANCES INCREASE ONCE AGAIN FRIDAY AS AN UPPER LEVEL TROUGH NOW OVER THE DAKOTAS SAGS SLOWLY SOUTH THROUGH THE MID MISSISSIPPI VALLEY. OVER THE WEEKEND...THIS TROUGH WILL REMAIN NEARLY STATIONARY AND BRING HUMID WEATHER WITH NUMEROUS SHOWERS AND THUNDERSTORMS THE THE SOUTHEASTERN PART OF THE COUNTRY. SOME OF THAT MOISTURE WILL MOVE AS FAR NORTH AS KENTUCKY...MAINTAINING A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. .SDF...NONE. JSD
KYZ023-024-026>028-045>048-053>057-061>067-070>078-081-082-101529- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 909 AM EDT WED JUL 10 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KENTUCKY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A COOL FRONT CURRENTLY DRAPED ACROSS THE OHIO RIVER. THE FRONT WILL GRADUALLY SHIFT TO THE SOUTH DURING THE DAY. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION, THERE WILL BE A THREAT FOR FLASH FLOODING, GIVEN THE MOISTURE RICH ATMOSPHERE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE, OR YOUR FAVORITE LOCAL MEDIA, FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KYZ023-024-026>028-045>048-053>057-061>067-070>078-081-082-102130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT WED JUL 10 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KENTUCKY THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A COOL FRONT CURRENTLY DRAPED ACROSS CENTRAL KENTUCKY. THE FRONT WILL GRADUALLY SHIFT TO THE TENNESSEE BORDER TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION, THERE WILL BE A THREAT FOR FLASH FLOODING, GIVEN THE MOISTURE RICH ATMOSPHERE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE, OR YOUR FAVORITE LOCAL MEDIA, FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Nashville radar (KOHX), 95 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
6 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303821, 5303822, 5303823, 5303824, 5303825, 5303826.